Alert archive / Arkansas / Tornado Warnings in 2015

Tornado Warning 33, NWS Little Rock, AR

December 27, 2015Polk County, Scott County, Arkansas

NWS Little Rock, AR issued this tornado warning at Dec 27, 2015, 4:13 AM CST for Polk County, Scott County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 27, 2015, 4:13 AM CST (10:13 UTC)
Expired
Dec 27, 2015, 4:45 AM CST
In force
32 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 10.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WFUS54 KLZK 271013
TORLZK
ARC113-127-271045-
/O.NEW.KLZK.TO.W.0033.151227T1013Z-151227T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 AM CST SUN DEC 27 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN SCOTT COUNTY IN WESTERN ARKANSAS...
  NORTHERN POLK COUNTY IN WESTERN ARKANSAS...

* UNTIL 445 AM CST
    
* AT 413 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER POLK COUNTY FAIRGROUNDS...OR NEAR MENA...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  MENA...WALDRON...HATFIELD...VANDERVOORT...BEAUCHAMP...MCCAULEY...QUEEN
  WILHELMINA STATE PARK...MENA INTERMOUNTAIN AIRPORT...POLK COUNTY
  FAIRGROUNDS...MOUNTAIN FORK...COVE...ACORN...NUNLEY...CAMP PIONEER...
  EAGLETON...HON...WINFIELD...SHADY GROVE...INK AND DALLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3464 9446 3497 9420 3474 9382 3432 9446
      3438 9447
TIME...MOT...LOC 1013Z 218DEG 33KT 3454 9424 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

62
2 follow-up statements
384 
WWUS54 KLZK 271027
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
427 AM CST SUN DEC 27 2015

ARC113-127-271045-
/O.CON.KLZK.TO.W.0033.000000T0000Z-151227T1045Z/
SCOTT AR-POLK AR-
427 AM CST SUN DEC 27 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CST FOR
SOUTHWESTERN SCOTT AND NORTHERN POLK COUNTIES...
    
AT 427 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MENA...MOVING NORTHEAST AT 30 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
MENA...WALDRON...HATFIELD...BEAUCHAMP...POLK COUNTY FAIRGROUNDS...QUEEN
WILHELMINA STATE PARK...MOUNTAIN FORK...ACORN...RICH MOUNTAIN...CAMP
PIONEER...EAGLETON...Y CITY...HON...WINFIELD...ROCKY...POTTER...SHADY GROVE...
BOLES...NEEDMORE AND PARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW!

&&

LAT...LON 3464 9446 3497 9420 3474 9382 3444 9447
TIME...MOT...LOC 1027Z 204DEG 27KT 3466 9418 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

62
242 
WWUS54 KLZK 271038
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
438 AM CST SUN DEC 27 2015

ARC113-127-271048-
/O.EXP.KLZK.TO.W.0033.000000T0000Z-151227T1045Z/
SCOTT AR-POLK AR-
438 AM CST SUN DEC 27 2015

...THE TORNADO WARNING FOR SOUTHWESTERN SCOTT AND NORTHERN POLK
COUNTIES WILL EXPIRE AT 445 AM CST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3464 9446 3497 9420 3474 9382 3444 9447
TIME...MOT...LOC 1037Z 218DEG 33KT 3466 9418 

$$

62

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 27, 3:00 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Dec 27, 3:00 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 AM CST SUN DEC 27 2015

.SHORT TERM...TODAY THROUGH WEDNESDAY

SHOWERS AND SOME THUNDERSTORMS HAVE BECOME MORE NUMEROUS SINCE SAT
EVENING AS THE WARM FRONT THAT LIFTED NORTH THROUGH THE STATE IS NOW
DROPPING BACK SOUTH AS A COLD FRONT. TEMPS ACROSS THE STATE RANGE
FROM A VERY WARM UPPER 60S TO LOW 70S ACROSS MUCH OF THE CWA...TO
THE LOW AND MID 40S BEHIND THIS FRONT NEAR THE MO BORDER.

THIS FRONT WILL CONTINUE TO DROP SOUTH THROUGH THE MORNING
HRS...BEING LOCATED FROM NEAR MENA...TO CONWAY TO NEWPORT BY AROUND
SUNRISE. THIS FRONT WILL SLOW AS IT DROPS SOUTH OF LITTLE ROCK LATER
IN THE MORNING AS THE MAIN SFC LOW BEGINS LIFTING NE OVER NERN TX.
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ALONG THIS FRONT AS
MOISTURE CONTINUES TO SURGE NORTH OVER THE FRONT.

THIS SFC LOW WILL LIFT NE OVER SERN AR TONIGHT INTO MON...WITH THE
MAIN UPPER CLOSED LOW LIFTING NE FROM NRN TX INTO ERN OK. THE FINAL
WAVE OF PRECIP ACTIVITY WILL LIFT NE THROUGH THE STATE DURING THE
MORNING HRS ON MON...WITH THE DRY SLOT OF THIS OCCLUDING
SYNOPTIC CYCLONE SURGING NE OVER AR. WRAP AROUND MOISTURE WILL KEEP
CLOUDS AND SOME PRECIP ONGOING MON AFTERNOON. COOLER AIR WILL ALSO
WRAP ROUND...WITH COOLING TEMPS FROM THE WEST/SW TO EAST/NW.

PRECIP AMOUNTS REMAIN ON TRACK...THOUGH A BIT LOWER OVERALL
AMOUNTS MAY BE SEEN. EXPECT RAINFALL AMOUNTS FROM NOW THROUGH THE
END OF MON EVENING...TO CONTINUE TO BE POTENTIALLY 3 TO OVER
6 INCHES ACROSS THE NWRN SECTIONS OF THE CWA...OR NW OF A LINE FROM
HOT SPRINGS...TO HARDY. SOME LOCATIONS WITHIN THIS AREA NEAR THE OK
BORDER COULD EXCEED 8 INCHES. EAST OF THIS LINE...RAINFALL AMOUNTS
OF 1 TO 3 INCHES WILL REMAIN POSSIBLE...WITH LOCALLY HIGHER
AMOUNTS NEARING 5 INCHES FURTHER WEST NEARER TO THE HOT SPRINGS TO
HARDY LINE. SERN SECTIONS COULD SEE A COUPLE INCHES OF RAINFALL.

SOME SVR WX POTENTIAL WILL EXIST ACROSS THE SRN SECTIONS OF THE
STATE THROUGH THIS EVENING...OR ALONG AND SOUTH OF THE FRONT WHERE
TEMPS WILL BE IN THE 60S AND 70S...WITH DEWPTS ALSO IN THE 60S AND
LOW 70S. SHR LEVELS WILL BE HIGH...RESULTING IN SOME POTENTIALLY
ROTATING STORMS OR BOWING SEGMENTS IN THIS REGION OF THE CWA. EXPECT
DAMAGING WINDS AND A SOME LARGE HAIL...BUT A FEW TORNADOES COULD ALSO
BE SEEN WITH LOW LCLS AND SIGNIFICANT LOW LEVEL SRH.

DRY CONDITIONS WILL BE SEEN ON TUE IN THE WAKE OF THIS STRONG STORM
SYSTEM...AND SOME SLIGHT CHANCES FOR RAIN COULD BE SEEN ACROSS THE
SERN COUNTIES TUE NIGHT INTO WED AS A NEW COLD FRONT SURGES SE
THROUGH THE REGION. MUCH COLDER CONDITIONS WILL BE SEEN AT THE END OF
THE SHORT TERM AND INTO THE LONG TERM PERIOD.

&&

.LONG TERM...THURSDAY THROUGH SATURDAY

A LARGE UPPER TROUGH WILL STRETCH FROM THE GREAT LAKES TO THE FOUR
CORNERS AREA TO BEGIN THE PERIOD. THIS UPPER TROUGH WILL SLOWLY SINK
THROUGH THE PLAINS THURSDAY AND FRIDAY. UPPER HIGH PRESSURE WILL
BUILD OVER THE WEST COAST FRIDAY. BY SATURDAY...NORTHWEST FLOW WILL
BE OVER ARKANSAS WITH UPPER LOW PRESSURE SYSTEMS OVER THE NORTHEAST
U.S. AND DESERT SOUTHWEST.

SURFACE HIGH PRESSURE WILL BE OVER THE AREA THROUGH THE LONG TERM
PERIOD. ESPECIALLY DRY AIR IS EXPECTED TO BE IN PLACE LATE FRIDAY
THROUGH SATURDAY. BELOW NORMAL TEMPERATURSE CAN BE EXPECTED THROUGH
THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     61  46  52  35 / 100  90  90  10
CAMDEN AR         75  49  50  34 / 100 100  30  10
HARRISON AR       44  40  45  28 / 100 100  90  10
HOT SPRINGS AR    67  48  49  32 / 100 100  30  10
LITTLE ROCK   AR  68  51  54  34 / 100 100  60  10
MONTICELLO AR     76  54  55  36 /  70 100  50  10
MOUNT IDA AR      65  45  47  30 / 100 100  30  10
MOUNTAIN HOME AR  49  42  48  31 / 100 100  90  10
NEWPORT AR        63  48  55  36 / 100  90  90  10
PINE BLUFF AR     73  53  55  35 /  90 100  50  10
RUSSELLVILLE AR   60  48  50  32 / 100 100  50  10
SEARCY AR         65  51  56  34 / 100 100  90  10
STUTTGART AR      71  57  58  36 /  90 100  80  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 AM CST THIS MORNING THROUGH MONDAY
MORNING FOR ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT
SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-LINCOLN-LONOKE-
MONROE-OUACHITA-PERRY-PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF.

FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BAXTER-BOONE-
JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PIKE-POLK-POPE-SCOTT-
SEARCY-YELL.

&&

SHORT TERM...62 / LONG TERM...51
Hazardous weather outlook, Dec 26, 11:00 AM CST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1100 AM CST SAT DEC 26 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
1100 AM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY...THIS AFTERNOON AND TONIGHT

A WARM FRONT CONTINUES TO LIFT NORTHWARD THROUGH THE STATE AT THIS
TIME...ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS. THE
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH THROUGH THE
DAY AND SOME STORMS COULD PRODUCE LOCALLY HEAVY RAIN.

ADDITIONAL PRECIPITATION CAN NOT BE RULED OUT ACROSS THE AREA TODAY
AS AN EXTREMELY MOIST AIR MASS OVERSPREADS THE STATE. THIS FRONT IS
EXPECTED TO STALL OVER NORTHWEST ARKANSAS THIS EVENING AND THEN
BEGIN TO MOVE BACK TO THE SOUTH LATE TONIGHT AND SUNDAY. LOCALLY
HEAVY RAIN IS EXPECTED OVER THE NORTHWEST THROUGH THE NIGHT TIME
HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONTAL BOUNDARY WILL ADVANCE ACROSS THE STATE THROUGH SUNDAY
BEFORE EXITING TO THE EAST SUNDAY NIGHT INTO EARLY MONDAY. THE FRONT
WILL PROVIDE A CONTINUED FOCUS FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS...WITH PERIODS OF HEAVY RAINFALL EXPECTED. AN UPPER
LEVEL IMPULSE IS FORECAST TO TRACK ACROSS THE AREA SUNDAY NIGHT AND
MONDAY...BRINGING ONE LAST ROUND OF SHOWERS AND THUNDERSTORMS TO THE
REGION.

FORECAST RAINFALL AMOUNTS THROUGH THE WEEKEND AND INTO MONDAY ARE
EXPECTED TO RANGE FROM 2 TO 4 INCHES OVER SOUTHEAST ARKANSAS...WITH
UP 5 TO 8 INCHES POSSIBLE ACROSS THE NORTHWEST HALF OF THE STATE.
THE HEAVIEST AMOUNTS STILL LOOK TO BE OVER THE OUACHITA AND OZARK
MOUNTAIN REGIONS WHERE IN EXCESS OF 10 INCHES OF RAINFALL IS
POSSIBLE. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
MUCH OF ARKANSAS THROUGH MONDAY MORNING. RIVER FLOODING WILL ALSO BE
AN INCREASING CONCERN THROUGH THE WEEKEND AND INTO NEXT WEEK.

SOME STRONG AND SEVERE STORMS ARE ALSO POSSIBLE ACROSS PARTS OF
CENTRAL AND SOUTHERN ARKANSAS LATER SUNDAY AND SUNDAY NIGHT AS THE
AFOREMENTIONED STORM SYSTEM MOVES THROUGH THE REGION AND INTERACTS
WITH THE WARM AND UNSTABLE AIRMASS IN PLACE. DAMAGING WINDS AND
LARGE HAIL APPEAR TO BE THE PRIMARY CONCERNS AT THIS TIME.

PLEASE MONITOR THE LATEST FORECASTS AND STATEMENTS FROM YOUR
NATIONAL WEATHER SERVICE IN THE COMING DAYS. THIS IS ESPECIALLY THE
CASE THIS HOLIDAY WEEKEND WITH MANY PEOPLE TRAVELING ACROSS
ARKANSAS WHO ARE NOT FAMILIAR WITH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...BUT SPOTTERS ARE ENCOURAGED TO
REPORT ANY FLOODING OR RAINFALL AMOUNTS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:49 AM CSTTornado WarningLZKPolk, Scott26 min
Dec 27, 8:30 AM CSTFlash Flood WarningLZKLogan, Montgomery, Scott, Yell3 hr
Dec 27, 10:44 AM CSTFlash Flood WarningLZKLogan, Montgomery, Polk, Scott3 hr
Dec 27, 11:18 AM CSTTornado WarningLZKPolk42 min
Dec 27, 1:08 PM CSTFlash Flood WarningLZKLogan, Montgomery, Pike, Polk, Scott, Yell15 hr
Dec 27, 1:49 PM CSTSevere Thunderstorm WarningLZKMontgomery, Pike41 min
Dec 27, 2:46 PM CSTFlash Flood WarningLZKBoone, Johnson, Logan, Newton, Pope3 hr
Dec 27, 3:17 PM CSTSpecial Weather StatementLZKCalhoun43 min
Dec 27, 3:23 PM CSTSevere Thunderstorm WarningLZKCalhoun, Dallas, Ouachita52 min
Dec 27, 3:37 PM CSTSevere Thunderstorm WarningLZKCalhoun, Ouachita23 min
Dec 27, 3:43 PM CSTTornado WarningLZKCalhoun, Ouachita47 min
Dec 27, 4:15 PM CSTTornado WarningLZKCalhoun, Dallas45 min
Dec 27, 4:23 PM CSTSevere Thunderstorm WarningLZKClark, Pike52 min
Dec 27, 4:26 PM CSTTornado WarningLZKBradley49 min
Dec 27, 4:47 PM CSTTornado WarningLZKCleveland, Dallas29 min
Dec 27, 5:12 PM CSTTornado WarningLZKBradley, Cleveland48 min
Dec 27, 5:42 PM CSTFlash Flood WarningLZKClark, Conway, Faulkner, Garland, Hot Spring, Montgomery and 6 more6 hr
Dec 27, 5:44 PM CSTFlash Flood WarningLZKCalhoun, Cleveland, Dallas, Faulkner, Grant, Hot Spring and 6 more6 hr
Dec 27, 5:54 PM CSTTornado WarningLZKCleveland, Lincoln36 min

Nearby

Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.